HomeClinical ToolsLRINEC

🦠 LRINEC Score (Necrotising Fasciitis)

Flag possible necrotising soft-tissue infection with the LRINEC score.

Clinical takeaway

A low score does NOT exclude necrotising fasciitis.

Loading calculator…
Share on XLinkedInWhatsAppEmail

Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.

When to use

Lab-based adjunct when necrotising fasciitis is considered.

How it works

CRP ≥ 150 (4); WBC 15–25 (1)/>25 (2); Hb 11–13.5 (1)/<11 (2); Na < 135 (2); Cr > 141 µmol/L (2); glucose > 10 (1). ≥ 6 suspicious, ≥ 8 high.

Key points

  • A low score does NOT exclude necrotising fasciitis.
  • Diagnosis remains clinical and surgical.
  • Do not delay exploration for a reassuring score.

References

Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.

Worked calculation

The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.

CRP200 mg/L
WBC18 ×10⁹/L
Haemoglobin12 g/dL
Sodium133 mmol/L
Creatinine150 µmol/L
Glucose11 mmol/L

LRINEC11/13

  • Risk≥ 8 — high risk
  • CautionA low score does NOT exclude necrotising fasciitis — it remains a clinical/surgical diagnosis.

Frequently asked questions

What is LRINEC Score (Necrotising Fasciitis)?
Flag possible necrotising soft-tissue infection with the LRINEC score.
How is LRINEC Score (Necrotising Fasciitis) calculated? What is the core formula?
CRP ≥ 150 (4); WBC 15–25 (1)/>25 (2); Hb 11–13.5 (1)/<11 (2); Na < 135 (2); Cr > 141 µmol/L (2); glucose > 10 (1). ≥ 6 suspicious, ≥ 8 high.
When is LRINEC Score (Necrotising Fasciitis) used?
Lab-based adjunct when necrotising fasciitis is considered.
What are the key clinical points for LRINEC Score (Necrotising Fasciitis)?
A low score does NOT exclude necrotising fasciitis. Diagnosis remains clinical and surgical. Do not delay exploration for a reassuring score.
What are the limits and cautions when using LRINEC Score (Necrotising Fasciitis)?
For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
How is LRINEC Score (Necrotising Fasciitis) calculated in practice? Can you show a worked example?
Inputs: CRP 200 mg/L, WBC 18 ×10⁹/L, Haemoglobin 12 g/dL, Sodium 133 mmol/L, Creatinine 150 µmol/L, Glucose 11 mmol/L → Result: LRINEC 11 /13(Risk: ≥ 8 — high risk, Caution: A low score does NOT exclude necrotising fasciitis — it remains a clinical/surgical diagnosis.)

Other tools

🔥 Parkland🩹 Alvarado📉 Shock Index🦶 Ottawa Ankle

中文版 →